• Users Online: 150
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
BRIEF REPORT
Year : 2021  |  Volume : 7  |  Issue : 1  |  Page : 24-28

A multicentric, prospective and retrospective analysis of Stevens–Johnson syndrome, toxic epidermal necrolysis and Stevens–Johnson syndrome/toxic epidermal necrolysis overlap: An Indian perspective


Department of Dermatology, Father Muller Medical College, Mangalore, Karnataka, India

Correspondence Address:
Jyothi Jayaraman
Department of Dermatology, Father Muller Medical College, Mangalore - 575 002, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijdd.ijdd_63_19

Rights and Permissions

Background: Stevens Johnson syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) represent adverse drug reactions characterized by generalized rash, blisters, epidermal detachment, mucosal and systemic involvement presenting as dermatological emergencies. Drugs are the most common culprits implicated in the pathogenesis of SJS /TEN. The primary step in the management of SJS/TEN is identification and stopping the offending drug. Materials and methods: This was a multi-centric retrospective as well as prospective observational study conducted in 7 tertiary care hospitals including Father Muller Medical College Hospital , Mangalore, India. A detailed evaluation of the hospital in patient record for 10 years retrospective from September 2015 and all new cases of SJS/TEN as well as SJS-TEN overlap presenting to these centres for 1 year prospective was performed. Detailed history was taken and clinical examination was recorded and different modalities of treatment was noted and compared. Results: A total of 152 patients with clinical diagnosis of SJS ,TEN and SJS-TEN overlap were analysed. Males were more commonly affected than females and history of drug intake was present in 118 patients (77.6%). The most common drugs which caused SJS/ TEN in our study were antibiotics in 40 patients (26.3%) followed by anti epileptics in 35 patients (23%) and nevirapine in 10 patients (6.5%). In our study the most common finding on cutaneous examination was maculopapular rash (19.3%). Conclusion: SJS and TEN form part of a spectrum of severe cutaneous drug reactions that can lead to high morbidity which can be reduced by early withdrawal of the offending drug and timely intervention. Individuals with known drug allergies need to be educated and drug allergy card has to be carried.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed550    
    Printed10    
    Emailed0    
    PDF Downloaded31    
    Comments [Add]    

Recommend this journal